I've been taking Accutane pills (20 mg) for over 4 months. I started presenting abdominal distention and change in bowel movements and last week I visited a gastroenterologist, he prescribed me Tegaserod pills to control my colitis and help my chronic constipation. The gastroenterologist told me that I was going to be taking the tegaserod treatment until the end of the Accutane course. My question is if the IBS is going to stop after my Accutane course is over or if it will persist?
IBS Persists After Accutane Course is Over?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
IBS and Accutane
Really, hard to say. Over the years I've prescribed Accutane to over 20,000 patients. Less than .5% of those ever had issues with IBS and if they did, it was usually gone once the Accutane course ended and the Accutane was out of their system (which the majority of the medication is gone in less than 48 hours). With that being said, your IBS could be totally unrelated to your Accutane use and entirely coincidental, in which case it definitely can persist for the long haul because the two aren't related.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.